Hail, Lebanon
- When
- July 9, 6:18 PM EST
- Where
- Lebanon County, Myerstown
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.367, -76.317
75 inch/ hail in Myerstown.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CTP wrote it up.
Thunderstorms produced penny size /0.75 inch/ hail in Myerstown.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jul 9, 2:15 PM EST, 4 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 315 PM EDT SUN JUL 9 2006 .SHORT TERM /TONIGHT THROUGH MONDAY/... ONGOING...ISOLATED SEVERE...CONVECTION ON BACK EDGE CIRCULATION OF UPR LOW LIFTING THROUGH THE REGION IS EXPECTED TO CONTINUE INTO THIS EVENING AND THEN DIMINISH AROUND SUNSET. THE OVERNIGHT HOURS SHOULD BE MAINLY DRY PCPN WISE...BUT SHOWERS AND THUNDERSTORMS WILL APPROACH FROM THE NORTHWEST STARTING MONDAY MORNING AHEAD OF SHORTWAVE TROF...SO A SHOWER COULD REACH INTO NW PA EARLY MONDAY MORNING. HAVE HAD A COUPLE REPORTS OF HAIL AND WIND DAMAGE AND WITH STRONGER DYNAMICS EXPECTED MONDAY WITH THE SHORT WAVE TROF...INCLUDED LIKELY POPS FOR NW HALF OF CWA ON MONDAY WITH AT LEAST SOME ISOLATED SEVERE POSSIBLE AGAIN MONDAY AFTERNOON. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... WITH NO AIRMASS CHANGE EXPECTED THROUGH MOST OF THE WEEK AND AN ACTIVE NRN STREAM FLOW PATTERN TO THE NORTH OF THE REGION...ABOVE NORMAL CLIMO CHANCES OF SHOWERS AND TSTMS ARE EXPECTED THROUGH FRIDAY. AT THIS TIME MOISTURE APPEARS DIMINISH BY THE WEEKEND WITH THE PASSAGE OF SOME SEMBLANCE OF AN UPR TROF AXIS. && .AVIATION... UPPER LEVEL LOW OVER SE HALF OF CWA ALONG WITH GENEROUS AMOUNTS OF CAPE KICKING OFF SCATTERED PULSE TSTORMS THIS AFTERNOON. THESE WILL BRING ISOLATED MVFR CONDITIONS WHILE THE REMAINDER OF THE REGION REMAINS VFR. CONVECTIVE ACTIVITY WILL TAPER OFF EARLY THIS EVENING WITH LOSS OF HEATING. DECENT MID LEVEL WAVE WITH ASSOCIATED COLD FRONT MOVE INTO THE NORTHWEST LATER TONIGHT AND CROSS CWA DURING THE DAY MONDAY BRINGING NUMEROUS SHOWERS/TSTORMS ALONG WITH LOCAL REDUCTIONS OF VSBY/CIGS...BUT IN GENERAL VSBYS WILL BE 6+ WITH CIGS REMAINING ABOVE 3KFT. WINDS WILL REMAIN LIGHT THROUGH THE PERIOD. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RXR/GARTNER LONG TERM...GARTNER AVIATION...RXR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1134 AM EDT SUN JUL 9 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-101545- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 1134 AM EDT SUN JUL 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE DURING THE MID TO LATE AFTERNOON. MAINLY ACROSS THE LOWER SUSQUEHANNA VALLEY...A FEW OF THESE THUNDERSTORMS MAY BECOME STRONG TO SEVERE...WITH THE MAIN THREAT BEING HAIL. THE THUNDERSTORM ACTIVITY IS EXPECTED TO DIMINISH AS SUNSET APPROACHES THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RXR
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
616 PM EDT SUN JUL 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM HAIL SNOW SHOE 41.03N 77.95W
07/09/2006 E0.50 INCH CENTRE PA TRAINED SPOTTER
0607 PM TSTM WND DMG ADAMSTOWN 40.24N 76.06W
07/09/2006 LANCASTER PA TRAINED SPOTTER
SOME TREES DOWN. WIND GUSTS OF 49 MPH
&&
CRUZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
625 PM EDT SUN JUL 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM HAIL MANHEIM 40.16N 76.40W
07/09/2006 E0.88 INCH LANCASTER PA EMERGENCY MNGR
&&
CRUZPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
626 PM EDT SUN JUL 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL MOUNT HOLLY SPRINGS 40.11N 77.18W
07/09/2006 E0.75 INCH CUMBERLAND PA PUBLIC
HAIL LASTED 20 MINUTES
0225 PM TSTM WND DMG ALEXANDRIA 40.56N 78.10W
07/09/2006 HUNTINGDON PA LAW ENFORCEMENT
WIRES DOWN
0430 PM HAIL MCCLURE 40.71N 77.31W
07/09/2006 E0.88 INCH SNYDER PA TRAINED SPOTTER
0505 PM HAIL COGAN STATION 41.31N 77.03W
07/09/2006 E0.75 INCH LYCOMING PA TRAINED SPOTTER
0540 PM HAIL 2 W HOGESTOWN 40.23N 77.08W
07/09/2006 E1.00 INCH CUMBERLAND PA NWS EMPLOYEE
0541 PM HAIL EPHRATA 40.18N 76.18W
07/09/2006 E0.50 INCH LANCASTER PA EMERGENCY MNGR
0544 PM HAIL LEWISBURG 40.96N 76.89W
07/09/2006 E0.25 INCH UNION PA EMERGENCY MNGR
0545 PM HAIL WATSONTOWN 41.08N 76.86W
07/09/2006 E0.50 INCH NORTHUMBERLAND PA TRAINED SPOTTER
0546 PM HAIL SNOW SHOE 41.03N 77.95W
07/09/2006 E0.50 INCH CENTRE PA TRAINED SPOTTER
0607 PM TSTM WND DMG ADAMSTOWN 40.24N 76.06W
07/09/2006 LANCASTER PA TRAINED SPOTTER
SOME TREES DOWN. WIND GUSTS OF 49 MPH
0621 PM HAIL MANHEIM 40.16N 76.40W
07/09/2006 E0.88 INCH LANCASTER PA EMERGENCY MNGR
&&
CRUZSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 627 PM EDT SUN JUL 9 2006 PAZ012-092330- NORTHERN CLINTON- 627 PM EDT SUN JUL 9 2006 ...STRONG THUNDERSTORMS WILL AFFECT CENTRAL AND NORTHEAST CLINTON COUNTY THROUGH 730 PM... AT 626 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 20 MILES NORTHWEST OF LOCK HAVEN...MOVING NORTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR HYNER AROUND 635 PM. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. WINDS OF THIS MAGNITUDE MAY DOWN TREE LIMBS...AND CAN PROPEL LOOSE OUTDOOR OBJECTS. ALSO...VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. IN ADDITION...EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: KL
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
631 PM EDT SUN JUL 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL MILLERSBURG 40.54N 76.96W
07/09/2006 E0.88 INCH DAUPHIN PA EMERGENCY MNGR
0625 PM HAIL ADAMSTOWN 40.24N 76.06W
07/09/2006 E0.88 INCH LANCASTER PA TRAINED SPOTTER
&&
CRUZSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 716 PM EDT SUN JUL 9 2006 PAZ036-100015- FRANKLIN- 716 PM EDT SUN JUL 9 2006 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL AND NORTHEAST FRANKLIN COUNTY THROUGH 8 PM... AT 713 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES WEST OF SHIPPENSBURG...MOVING NORTHEAST AT 20 MPH. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-81 BETWEEN MILE MARKERS 22 AND 25. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. WINDS OF THIS MAGNITUDE MAY DOWN TREE LIMBS...AND CAN PROPEL LOOSE OUTDOOR OBJECTS. ALSO...VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. IN ADDITION...EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: KL
The State College radar (KCCX), 155 km away, was scanning. The volume nearest the first event began at 23:17 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526997.